Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 313, NWS Shreveport, LA

November 27, 2005Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 27, 2005, 7:21 PM CST for Harrison County, Texas. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 27, 2005, 7:21 PM CST (01:21 UTC)
Expired
Nov 27, 2005, 8:00 PM CST
In force
39 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Harrison County, TX

The radar

The Shreveport radar (KSHV), 42 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 27, 7:25 PM CSTHAIL 0.75Marshall, TX
Nov 27, 7:40 PM CSTHAIL 0.7515 Ne Marshall, TXHAIL FELL AT KARNACK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 27, 2:20 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
477 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 280122
SVRSHV
TXC203-280200-
/O.NEW.KSHV.SV.W.0313.051128T0121Z-051128T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
721 PM CST SUN NOV 27 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS

* UNTIL 800 PM CST

* AT 718 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR MARSHALL...AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARSHALL BY 730 PM CST
  UNCERTAIN BY 740 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
UNTIL 800 PM CST.

LAT...LON 3269 9421 3272 9417 3272 9413 3269 9410
      3269 9406 3263 9406 3242 9443 3256 9454
      3275 9426

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 3:06 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Nov 27, 3:06 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CST SUN NOV 27 2005

.DISCUSSION...

CONVECTION HAS DEVELOPED IN A CONFLUENT ZONE ACROSS NE TX AND SE
OK...OUT AHEAD OF THE DRYLINE...THAT WAS LOCATED EARLY THIS
AFTERNOON ACROSS EASTERN OKLAHOMA SOUTH INTO CENTRAL TEXAS. CAPE
IS BETWEEN 1000 AND 1500 J/KG...AND WITH STORM RELATIVE HELICITY
OVER 300 AND THE STRONG DYNAMICS ASSOCIATED WITH THIS VERY
VIGOROUS STORM SYTEM IN THE PLAINS...WILL ALLOW FOR SEVERE
THUNDERSTORMS TO DEVELOP. IT APPEARS THE THUNDERSTORMS WILL EVOLVE
INTO A LINE EARLY ON AND PUSH EAST SOUTHEAST THIS EVENING INTO THE
OVERNIGHT HOURS. TORNADOES ARE A POSSIBILITY FOR THE REST OF THE
AFTERNOON AND TONIGHT...ESPECIALLY FOR ANY ISOLATED SUPERCELLS IN
THE LINE OR JUST AHEAD OF IT. CELLS IN THE LINE HAVE ALREADY SHOWN
ROTATION AND THIS SHOULD CONTINUE.

WITH THE TIGHT SURFACE GRADIENT...AND VERY STRONG LOW LEVEL JET...WILL
CONTINUE THE LAKE WIND ADVISORY THROUGH MIDNIGHT AND EXTENDED TO
INCLUDE ALL OF THE AREA.

BY SUNRISE MONDAY...THE LINE OF STORMS SHOULD BE EAST OF THE
MISSISSIPPI RIVER...LEAVING THE AREA IN A DRY. THE AREA REMAINS
DRY...THROUGH MIDWEEK...BUT A WEAK COLD FRONT AROUND
THURSDAY/FRIDAY COULD TOUCH OFF A FEW SHOWERS AND WILL HAVE SLIGHT
POPS FOR THIS. FOR TEMPERATURES THIS WEEK...WENT NEAR TO SLIGHTLY
BELOW SEASONAL AVERAGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  51  65  38  59 /  70   0   0   0
MLU  54  65  38  59 /  70  10   0   0
DEQ  46  62  30  58 /  50   0   0   0
TXK  50  64  36  57 /  60   0   0   0
ELD  50  64  35  55 /  70  10   0   0
TYR  47  64  35  60 /  30   0   0   0
GGG  47  65  35  60 /  50   0   0   0
LFK  48  67  35  62 /  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
     ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
     ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...LAKE WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
     ZONES: AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
     ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG
     ...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...
     TITUS...UPSHUR...AND WOOD.

&&

22
Hazardous weather outlook, Nov 27, 12:00 PM CST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN NOV 27 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP QUICKLY...JUST AHEAD
OF A FRONTAL BOUNDARY DURING THE MID TO LATE AFTERNOON...MOST LIKELY
ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHEAST TEXAS
ALONG AND TO THE NORTH OF INTERSTATE 30.  MORE THUNDERSTORMS ARE
EXPECTED TO DEVELOP SOUTHWARD ALONG THE COLD FRONT DURING THE
EVENING HOURS...AND EVENTUALLY FORM INTO A LINE OF STRONG TO SEVERE
THUNDERSTORMS...THAT WILL PUSH EAST SOUTHEAST THROUGH THE AREA.  THE
SEVERE THREAT EXISTS ACROSS THE ENTIRE REGION...HOWEVER...THE THREAT
OF SEVERE WEATHER IS HIGHER ACROSS NORTHERN LOUISIANA...SOUTHERN
ARKANSAS AND ADJACENT AREAS OF NORTHEAST TEXAS. STRONG WINDS AT THE
SURFACE AND ALOFT SUGGEST THAT ANY STORMS LATE THIS AFTERNOON
THROUGH TONIGHT...WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND
DAMAGING WIND GUSTS...LARGE HAIL...ALONG WITH THE POSSIBILITY OF
STRONG TORNADOES.  THE THREAT OF SEVERE WEATHER WILL END FROM WEST
TO EAST TONIGHT...AS THE FRONTAL BOUNDARY PUSHES DRIER AND MORE
STABLE AIR INTO THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE REQUIRED DURING THE LATE AFTERNOON INTO
THE OVERNIGHT HOURS.

In the hours before

Local storm report, Nov 27, 3:34 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     2 W DE QUEEN            34.04N 94.38W
11/27/2005                   SEVIER             AR   LAW ENFORCEMENT

            TREES BLOWN DOWN ACROSS HIGHWAY 70 JUST WEST OF DEQUEEN

0320 PM     TSTM WND DMG     2 S GILLHAM             34.14N 94.31W
11/27/2005                   SEVIER             AR   LAW ENFORCEMENT

            TREES BLOWN DOWN ACROSS HIGHWAY 71 JUST SOUTH OF GILLHAM

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 6:10 PM CSTSevere Thunderstorm WarningSHVGregg65 min
Nov 27, 6:27 PM CSTSevere Thunderstorm WarningSHVHarrison48 min
Nov 27, 6:39 PM CSTSevere Thunderstorm WarningSHVMarion66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.